MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE LIBRE 14 DAY; FLASH GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE LIBRE 14 DAY; FLASH GLUCOSE MONITORING SYSTEM
Model Number 71938-01
Medical Device Problem Codes Unable to Obtain Readings (1516); Device Displays Incorrect Message (2591)
Health Effect - Clinical Codes Hypoglycemia (1912); Tachycardia (2095); Diaphoresis (2452); Convulsion/Seizure (4406)
Date of Event 08/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A display message was reported with the abbott diabetes care (adc) device.A "connected to pc" message displayed when the device was not connected to a computer, and the customer was unable to obtain readings.As a result, the customer experienced sweating, heart beating fast and a seizure.The customer was unable to self-treat and received treatment of glucose injection from a healthcare professional (hcp) due to a reading that went down to the 40's.There was no report of death or permanent impairment associated with this event.
 
Additional Manufacturer Narrative
The product has been requested back for investigation and the customer agreed to return the device; however, no product has been received at this time despite follow up attempts by adc.An investigation has been performed for the reported complaint and it has been determined that there was no indication that the product did not meet specification.The dhrs (device history review) for the freestyle libre reader were reviewed and the dhrs showed the freestyle libre reader passed all tests prior to release.The most probable root causes associated with this failure mode are disconnected, faulty or damaged components, software/data corruption, or misuse.However, mitigations are in place to reduce and prevent such issues.All vital manufacturing steps are validated, monitored, and verified during manufacturing to ensure the system is in conformance with the verified design.All vital functions are monitored by the system and, when necessary, function is suspended to safeguard against inaccurate results.Labeling is provided to instruct the user on the intended use of all vital parts of the system to minimize misuse.All complaints and complaint trends are investigated to determine if there is a product defect/ deficiency.If a product defect/ deficiency is identified, a risk evaluation is completed and compared to the risk management report, to ensure the risk profile has not changed.Additionally, as a part of abbott¿s post-market surveillance process, all risk evaluations with associated complaint data are reviewed annually to determine if the risk profiles have changed as compared to the product risk management reports.These monitoring processes ensure that all product risk profiles remain acceptable and have a positive benefit/ risk ratio.If product is returned, a physical investigation will be performed per adc's established processes and procedures and a report will be submitted upon completion of investigation.All pertinent information available to abbott diabetes care has been submitted.

Brand Name
FREESTYLE LIBRE 14 DAY
Common Device Name
FLASH GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
Manufacturer Contact
audra fuentes
1360 south loop road
alameda, CA 94502-7001
5107495297
MDR Report Key20260795
Report Number2954323-2024-36836
Device Sequence Number12942356
Product Code PZE
UDI-Device Identifier00357599002008
UDI-Public(01)00357599002008(10)02A141D
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P160030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number71938-01
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2024
Initial Report FDA Received Date09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown